MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HP054
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 11/10/2025 d4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: can you please provide the lot/batch number for hp054? is the device available to be returned for evaluation? if so, please provide the status of the return sample and any available tracking information.Was the device used on a patient? if so, was there any patient consequence? how was the product purchased? is there an indication of how the product was distributed? is there any indication of the source? based on the packaging, is there any indication of which the original genuine product may have come from? this is an analysis of an image submitted for evaluation.Packaging label with product code hp054, lot # h565700, exp.Date: 2022-06-08.The lot number does not belongs ees.The artwork printed on the tyvek was reviewed and compared with authentic package artwork did not match and comply with j&j standards.The evaluation performed determines that there were evidence found to suggest that the package is not authentic.It was found discrepancies with the suspected counterfeit packaging when comparing them with authentic artwork and package.The lot number and expiration date did not match the information in our j&j system.Based on the analysis received, the counterfeit product was confirmed.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Global brand protection latam team has performed a test purchase in ecuador, in one non-authorized and suspicious seller.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/17/2025.Additional information was requested and the following was obtained: can you please provide the lot/batch number for hp054? there is no information related batch, just serial number was the device used on a patient? if so, was there any patient consequence? no.How was the product purchased? gbp performed a test purchased closed to suspicious seller.Is there an indication of how the product was distributed? no.Is there any indication of the source? no.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/24/2026.Corrected data: d4 udi # and serial number.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/16/2026.D4 batch #: p9495m.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the cable insulation damaged.A "reactivate" alert screen was displayed when it was connected to the generator.Additionally, a photo was provided and they showed the packaging label with product code hp054.Additionally, the photo of the package label does not belong to the instrument returned.Packaging label with product code hp054, lot # h565700, exp.Date: 2022-06-08.The lot number does not belongs ees.The artwork printed on the tyvek was reviewed and compared with authentic package artwork did not match and comply with j&j standards.Possible causes that may have contributed to the cable damage include the cable being ran over, or getting tangled by the cart wheels.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch p9495m, and no non-conformances were identified.No conclusion could be reached as to what might have caused the alert screen to appear.

Brand Name
HARMONIC SCALPEL HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23511111
Report Number3005075853-2025-08671
Device Sequence Number9877207
Product Code LFL
UDI-Device Identifier20705036002144
UDI-Public(01)20705036002144
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K002906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHP054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer11/10/2025
02/06/2026
02/25/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date11/17/2025
02/24/2026
03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown